skip to content

Faculty of Economics

Journal Cover

Srisuma, S. and Linton, O.

Semiparametric estimation of Markov decision processes with continuous state space

Journal of Econometrics

Vol. 166(2) pp. 320-341 (2012)

Abstract: We propose a general two-step estimator for a popular Markov discrete choice model that includes a class of Markovian games with continuous observable state space. Our estimation procedure generalizes the computationally attractive methodology of Pesendorfer and Schmidt-Dengler (2008) that assumed finite observable states. This extension is non-trivial as the policy value functions are solutions to some type II integral equations. We show that the inverse problem is well-posed. We provide a set of primitive conditions to ensure root-T consistent estimation for the finite dimensional structural parameters and the distribution theory for the value functions in a time series framework.

JEL Codes: C13, C14, C51

Author links: Oliver Linton  

Publisher's Link: http://dx.doi.org/10.1016/j.jeconom.2011.10.003



Papers and Publications



Recent Publications


Huffman, D., Raymond, C. and Shvets, J. Persistent Overconfidence and Biased Memory: Evidence from Managers American Economic Review [2022]

Porzio, T., Rossi, F. and Santangelo, G. The Human Side of Structural Transformation American Economic Review [2022]

Rauh, C. and Valladares-Esteban, A. On the Black-White Gaps in Labor Supply and Earnings over the Lifecycle in the US Review of Economic Dynamics [2023]

Ke, T. T., Li, C. and Safronov, M. Learning by Choosing: Career Concerns with Observable Actions American Economic Journal: Microeconomics [2023]